Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Apr 12, 2017, 4:32 PM MDT for Hudspeth County, Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2017, 4:32 PM MDT (22:32 UTC)
- Expired
- Apr 12, 2017, 6:00 PM MDT
- In force
- 88 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 143 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1449 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted.
616
WGUS54 KEPZ 122232
FFWEPZ
TXC229-130000-
/O.NEW.KEPZ.FF.W.0001.170412T2232Z-170413T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
432 PM MDT WED APR 12 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
East central Hudspeth County in western Texas...
* Until 600 PM MDT
* At 431 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Allamoore...
Sierra Blanca...
Fort Quitman...
Quitman Canyon...
Sunset Ranches...
and Round Top Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3108 10560 3110 10562 3110 10564 3112 10565
3113 10569 3136 10553 3132 10491 3099 10491
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 1:11 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 12, 1:11 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 111 PM MDT Wed Apr 12 2017 .SYNOPSIS... Moist unstable air will flow into eastern portions of southern New Mexico and west Texas and this will bring showers and thunderstorms to much of the region mainly east of the Rio Grande this afternoon through Thursday. Otherwise westerly winds will result in seasonably warm dry weather across the Borderland over the next seven days. && .DISCUSSION... Easterly winds have pushed abundant moisture over eastern portions of the CWA resulting in surface dewpoints above 50 F and precipitable water around an inch. With abundant surface heating early afternoon MUCAPES are now around 2000 J/kg east of the Rio Grande while wet bulb zero heights are below 9000 feet agl and deep layer shear is about 40 kt. Weak upper wave is meanwhile entering western New Mexico which in combination with dry line surface convergence is providing upward motion. All of these factors indicate threat of deep convection eastern portions of the CWA with large hail/damaging winds and even heavy rains all a threat. Further west both surface obs and satellite images showing inflow of dry warm and stable air with no thunder expected. Upper wave will be east of the CWA by 12z Thursday with short wave ridge aloft entering the region. Low level winds will also be west to southwest western and central zones with dewpoints falling below 30 F most areas. Thus expect threat of convection will be reduced on Thursday with any storms limited to Hudspeth and eastern Otero counties. For the remainder of the forecast period sustained zonal flow aloft over westerly surface winds will produce seasonably warm dry weather with temperatures above normal. && .AVIATION...Valid 13/00Z-13/12Z... Low level moisture has moved into the eastern portions of the region. As a result expect dry weather in the west and storm potential in the east. The line between the two should be near KTCS. Thus, at KDMN skies FEW060 BKN250 and winds generally 27010KT thru 19Z. At KTCS/KLRU/KELP skies SCT060CB BKN250 with TSTM and winds 23010KT thru 19z. Isolated, short-term MVFR or IFR conds near storms. A few storms may produce hail especially in Hudspeth and eastern Otero Counties. After 19Z winds generally 21010KT for all terminals. && .FIRE WEATHER... Low level moisture has moved into areas east of the Rio Grande with a few strong storms firing off this morning and afternoon in Otero County. This moisture will continue to mostly reside in the eastern half of the area where min RH values will increase through tomorrow. Today min RHs will be in the 20's and 30's east of the Rio Grande and in the teens and single digits west of the river. Thunderstorm chances will continue through tomorrow, with the best chances for storms east of the Continental Divide and in the Sacramento Mountains. Some of these storms could become strong and produce small hail, lcoally heavy raifall and damaging winds. By Friday most of the moisture will retreat east of the area and rain chances will decrease. As a result min RH's will drop back into the teens for most locations. Friday into the weekend deeper westerly flow returns to the area helping very warm and dry conditions return to the area with strengthening afternoon breezes. && .PRELIMINARY POINT TEMPS/POPS... El Paso 58 87 58 87 / 0 0 0 0 Sierra Blanca 54 82 57 83 / 40 20 0 0 Las Cruces 51 83 50 83 / 0 0 0 0 Alamogordo 53 83 54 84 / 10 0 0 0 Cloudcroft 44 59 41 61 / 30 20 0 0 Truth or Consequences 53 82 54 83 / 0 0 0 0 Silver City 46 77 46 75 / 0 0 0 0 Deming 47 83 48 83 / 0 0 0 0 Lordsburg 45 84 46 82 / 0 0 0 0 West El Paso Metro 58 85 58 85 / 0 0 0 0 Dell City 56 82 47 84 / 50 20 0 0 Fort Hancock 57 87 55 88 / 20 10 0 0 Loma Linda 55 79 57 80 / 10 0 0 0 Fabens 58 88 54 87 / 0 0 0 0 Santa Teresa 53 85 53 85 / 0 0 0 0 White Sands HQ 62 83 58 84 / 0 0 0 0 Jornada Range 45 83 47 83 / 0 0 0 0 Hatch 48 86 48 85 / 0 0 0 0 Columbus 53 87 53 86 / 0 0 0 0 Orogrande 57 84 56 85 / 0 0 0 0 Mayhill 46 72 44 72 / 40 20 0 0 Mescalero 46 71 44 71 / 30 10 0 0 Timberon 47 68 40 69 / 40 10 0 0 Winston 36 77 39 76 / 0 0 0 0 Hillsboro 46 80 48 80 / 0 0 0 0 Spaceport 46 83 48 83 / 0 0 0 0 Lake Roberts 27 76 31 75 / 0 0 0 0 Hurley 42 77 44 77 / 0 0 0 0 Cliff 38 82 39 82 / 0 0 0 0 Mule Creek 44 79 44 78 / 0 0 0 0 Faywood 49 79 48 78 / 0 0 0 0 Animas 45 88 47 84 / 0 0 0 0 Hachita 45 87 46 83 / 0 0 0 0 Antelope Wells 47 87 47 83 / 0 0 0 0 Cloverdale 51 82 48 78 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash/28 Pazos
Hazardous weather outlook, Apr 12, 6:16 AM MDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 616 AM MDT Wed Apr 12 2017 NMZ412>417-TXZ418>424-131230- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 616 AM MDT Wed Apr 12 2017 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest Texas. .DAY ONE...Today and Tonight Areas east of the Rio Grande will have increased moisture with upper-level dynamics and instability today. This will bring on the development of isolated to scattered showers and thunderstorms. Conditions are favorable for isolated severe thunderstorms with the primary threats being large hail and damaging winds. The threat of organized severe storms diminishes later today but thunderstorms are expected into the overnight hours for Otero and Hudspeth counties. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in real-time reports of significant weather...including hail size, wind speed, heavy rain amounts, local flooding, and any weather-related damage. NMZ401>411-131230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- 616 AM MDT Wed Apr 12 2017 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
In the hours before
Special weather statement, Apr 12, 2:58 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service El Paso TX
258 PM MDT WED APR 12 2017
NMZ414-416-417-122145-
Otero Mesa NM-West Slopes Sacramento Mountains Below 7500 Feet NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
258 PM MDT WED APR 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OTERO COUNTY UNTIL 345 PM
MDT...
At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Pinon, moving northeast at 30 mph.
Nickel size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Pinon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 800 PM MDT for
south central New Mexico.
LAT...LON 3239 10544 3254 10555 3271 10535 3252 10535
3252 10520
TIME...MOT...LOC 2058Z 232DEG 25KT 3252 10544
LANEYSpecial weather statement, Apr 12, 3:18 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service El Paso TX 318 PM MDT WED APR 12 2017 TXZ422-122200- Southern Hudspeth Highlands TX- 318 PM MDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUDSPETH COUNTY UNTIL 400 PM MDT... At 318 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Sierra Blanca, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sierra Blanca, Quitman Canyon, Sunset Ranches and Round Top Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 800 PM MDT for western Texas. LAT...LON 3107 10544 3124 10559 3136 10540 3119 10522 TIME...MOT...LOC 2118Z 238DEG 46KT 3118 10545 ROGASH
Local storm report, Apr 12, 3:32 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
332 PM MDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 NW SIERRA BLANCA 31.19N 105.38W
04/12/2017 E0.50 INCH HUDSPETH TX OTHER FEDERAL
&&
EVENT NUMBER EPZ1700192
TRIPOLILocal storm report, Apr 12, 3:43 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
343 PM MDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL SIERRA BLANCA 31.17N 105.36W
04/12/2017 E2.50 INCH HUDSPETH TX LAW ENFORCEMENT
&&
EVENT NUMBER EPZ1700193
TRIPOLILocal storm report, Apr 12, 3:45 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
345 PM MDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL SIERRA BLANCA 31.18N 105.35W
04/12/2017 M1.75 INCH HUDSPETH TX TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND.
&&
EVENT NUMBER EPZ1700194
LANEYLocal storm report, Apr 12, 3:57 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
357 PM MDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL SIERRA BLANCA 31.17N 105.36W
04/12/2017 E1.50 INCH HUDSPETH TX TRAINED SPOTTER
1.5 INCH DIAMETER HAIL FALLING. HAIL 3 INCHES DEEP.
&&
EVENT NUMBER EPZ1700195
JARThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:21 PM MDT | Special Weather Statement | EPZ | Hudspeth | 39 min |
| Apr 12, 2:37 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 38 min |
| Apr 12, 3:18 PM MDT | Special Weather Statement | EPZ | Hudspeth | 42 min |
| Apr 12, 3:24 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 51 min |
| Apr 12, 3:49 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 116 min |
| Apr 12, 4:07 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 53 min |
| Apr 12, 4:47 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 58 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.